Anti sickness tablets

Hi warriors,

I finished chemo 4 weeks ago and am now on avastin only. I have been taking metoclopromide for sickness daily throughout. I haven't suffered much sickness because of this. I was just wondering when to stop taking them or whether I should carry on because of the avastin?? I see my onc next week and will ask but to be honest would rather ask you lovely ladies your experience with this??

Hope you are all good and well.

Mandy, xx

19 Replies

oldestnewest
  • Hi Mandy

    I'm on Avastin and tbh sickness has never been a problem for me.. maybe reduce gradually and see how you go? Lx

  • Thanks Lyndy, I did think the same. Thanks for your reply, xx

  • Hi Mandy. Avastin never caused me sickness problems either. I am finding I'm very tired at the moment though. it's always a worry when stopping tablets because if symptoms come back we kick ourselves as it takes a while for tablets to work again when reintroduced. I'm at the hospital today for avastin. I'll ask my lovely nurse for you and explain you were sick with chemo. obviously ask your professionals too. x

  • Thanks Tracy, sorry to hear you are feeling tired. I know you are doing too much with work and everything. Hope you get a lovely rest at the weekend. Xx

  • Thank you for your kind words. back full time now and it is too much. i get home and sleep. not a good work life balance! my police pension has been agreed by the medical sectariate so when the sums are done that money could mean I don't have to slog so hard and work less days. fingers crossed. I asked the nurse about avastin. she said that she has not experienced many people who have sickness on avastin buy the only way to find out is to stop taking the tablets. please ask your nurse though. I hope you are starting to feel the benefits of no chemo xx

  • Hope that doesn't take too long now to sort for you. I'm feeling a bit better so hoping time will be a great healer. I have a ct scan today so a bit worried about the results. Nothing I can do about it though I know. Have a lovely massage booked in for after though at my local hospice which will be nice. Thanks for asking your nurse for me. Xx

  • Oooooh. Enjoy. xx

  • Hi Millie I never took any anti-sickness with Avastin (on it for a year on trial) so it maybe that you are taking them unnecessarily now? Worth asking your CNS. Hope you are going ok. Kathy xx

  • Thanks Kathy, your picture always gives me a smile. You give me the hope that things get back to be good. Xx

  • Hi Millie I had the anti sickness with chemo for a couple of days after treatment. I have found I do feel nauseous about a week after Avastin (I'm on number 12 of 18) but decided not to take tablets but do have 2 ginger biscuits which do seem to help! Love Michelle x

  • That sounds better, I do like ginger biscuits. Thanks for that tip Michelle. Xx

  • Hi Millie

    I have now had 16 of my 18 avastin. The first 5 were with carbo and taxol. The only nausea problems I have had are because I have the avastin side effect of a runny nose which drains mucous into my digestive system which then gets upset. pantapropazole (sp?) works really well and I only take it when I need it. Having said that I had no particular nausea problems with the carbo/taxol. I took steroids just before and after and had the anti-nausea iv just ahead of the taxol. Everyone's system is different and I think overall avastin is mostly easier to tolerate than taxol.

    Susan

  • Thanks Susan. I think I will try and stop taking them. Maybe reduce the dose and see how I go. Xx

  • I hope that works well for you. Sending hugs

  • Thanks, hugs right back at you. Xx

  • I was told I wouldn't get side effects with avastin/bevacisumab and haven't taken any metacliopramide once the chemo stopped. I wasn't very sick while I was having the chemo and stopped taking anti sickness as soon as I could.

    I haven't had any side effects apart from the runny nose which I thought was partly due to lack of nasal hairs to slow it down.

  • Yes I agree. I think I'm taking them and now I don't really need them. Iv yet to really experience the runny nose so keeping my fingers crossed. Although I have been having more headaches. You just can't win. Xx

  • I may have had an odd sick day on Avastin but nothing major, Those on Avastin only dont normally have anti nausea. Ring your CNS to find out if its okay to stop them, I imagine it is but check to be sure. All the best

  • Thanks for your reply, you are such a good resource Suzuki. Hope you are well. Xx

You may also like...